MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM; AQUEOUS SHUNT

GLAUKOS CORPORATION ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM; AQUEOUS SHUNT
Model Number IS3-WW
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Visual Disturbances (2140); Corneal Endothelial Cell Loss (4806)
Date of Event 12/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: h6 (investigation type 5): b10.The device was returned nested in the thermoform packaging tray, and no stents were returned.The device evaluation was completed, and the injector¿s trocar was found bent.This finding likely occurred during the surgical procedure.No non-conformance's were found.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A review of the device labeling and associated risk documents was completed.Corneal edema, corneal endothelial cell loss, and decreased/impaired vision are identified in the labeling as known inherent risks of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred but does not appear to have been a problem with the device or the way it was used.Corneal edema, corneal endothelial cell loss, and decreased/impaired vision are established risks associated with use of the device, which is clearly specified in the product's labeling.Based on the device evaluation findings and the information received, the root cause of the reported events (corneal edema, corneal endothelial cell loss, and decreased/impaired vision) was not conclusively identified.However, the most likely cause of the bent trocar is a heavily bias trocar during stent deployment.Mfr# reference: (b)(4).
 
Event or Problem Description
Initially it was reported that during a right eye (od) trabecular microbypass stent system procedure, the surgeon noticed that the trocar was "bent" but was able to successfully implant three (3) stents.Per report approximately five (5) weeks postop, the patient "did not have a good recovery in the cornea" and the surgeon requested a device evaluation.Through follow-up, the following additional information was received.Reportedly during stent implantation, the guide wire became embedded within the corneal stroma and bent at an angle, which required withdrawing the injector and attempting to "straighten it" to allow implantation of the remaining stents.Per report, the event resulted in decreased vision as compared to preoperative state due to epithelial edema and "significant" decrease in endothelial cell count.The report noted that a "narrow corneal incision" contributed to the event.Per report, the patient is currently stable with improvement in the corneal condition, and the event resolved with sequalae.

Brand Name
ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM
Common Device Name
AQUEOUS SHUNT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key24974330
Report Number2032546-2026-00028
Device Sequence Number14665049
Product Code KYF
UDI-Device Identifier00853704002470
UDI-Public01008537040024701032905417270430
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K220032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIS3-WW
Device Lot Number329054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexUnknown
Patient RaceWhite